MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-15
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100); Heart Failure (2206)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Angina and thrombosis are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effect(s) of coronary stenting procedures.Based on the case information and related record review, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.
 
Event or Problem Description
It was reported that the patient presented with angina and that the procedure was to treat a concentric lesion in the non-tortuous, moderately calcified 90% stenosed proximal left anterior descending (lad) coronary artery and a lesion in the non-tortuous, moderately calcified 90% stenosed mid left anterior descending (lad) coronary artery.A 2.25 x 15 mm xience alpine stent delivery system (sds) was selected to treat the lesion in the mid lad.The xience alpine sds was advanced through the lesion in the proximal lad to the lesion in the mid lad and was deployed at 10 atmospheres with no issues noted.Intravascular ultrasound (ivus) was performed which confirmed that the stent implant was well apposed to the vessel wall.Therefore, no post dilatation was performed.A non-abbott stent implant was successfully implanted in the lesion in the proximal lad so that it overlapped the xience alpine stent implant and two post dilatations were performed with an unspecified balloon dilatation catheter.A post-procedural ivus was performed and the stents were confirmed to be well apposed to the vessel wall.There was no thrombosis present prior to the procedure.Six days post procedure, prior to discharge from the hospital.The patient started experiencing chest pain and their skin color started to get paler.An electrocardiogram (ecg) was taken which showed that the patient was experiencing heart failure.A coronary angiogram (cag) was performed confirming thrombosis in the proximal lad and it was found to be totally occluded.Due to the total occlusion in the proximal lad they were unable to confirm thrombosis in the mid lad via angiography.Thrombus aspiration and balloon angioplasty were performed to successfully treat the thrombus.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6070607
Report Number2024168-2016-07458
Device Sequence Number13543085
Product Code NIQ
UDI-Device Identifier08717648199073
UDI-Public(01)08717648199073(17)190713(10)6070641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2019
Device Catalogue Number1125225-15
Device Lot Number6070641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: ULTIMASTER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR